UPM Institutional Repository

A new gradient method via quasi-Cauchy relation which guarantees descent


Abu Hassan, Malik and Leong, Wah June and Farid, Mahboubeh (2009) A new gradient method via quasi-Cauchy relation which guarantees descent. Journal of Computational and Applied Mathematics, 230 (1). pp. 300-305. ISSN 0377-0427; ESSN: 1879-1778


We propose a new monotone algorithm for unconstrained optimization in the frame of Barzilai and Borwein (BB) method and analyze the convergence properties of this new descent method. Motivated by the fact that BB method does not guarantee descent in the objective function at each iteration, but performs better than the steepest descent method, we therefore attempt to find stepsize formula which enables us to approximate the Hessian based on the Quasi-Cauchy equation and possess monotone property in each iteration. Practical insights on the effectiveness of the proposed techniques are given by a numerical comparison with the BB method.

Download File

PDF (Abstract)
A new gradient method via quasi.pdf

Download (84kB) | Preview

Additional Metadata

Item Type: Article
Divisions: Faculty of Science
Institute for Mathematical Research
DOI Number: https://doi.org/10.1016/j.cam.2008.11.013
Publisher: Elsevier BV
Keywords: Unconstrained optimization; Monotone gradient methods; Quasi-Cauchy relation; Barzilai and Borwein method
Depositing User: Nurul Ainie Mokhtar
Date Deposited: 29 May 2015 07:19
Last Modified: 13 Nov 2015 03:44
Altmetrics: http://www.altmetric.com/details.php?domain=psasir.upm.edu.my&doi=10.1016/j.cam.2008.11.013
URI: http://psasir.upm.edu.my/id/eprint/12747
Statistic Details: View Download Statistic

Actions (login required)

View Item View Item